Alert archive / Texas / Flash Flood Warnings in 2007
Flash Flood Warning 236, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this flash flood warning at Jun 27, 2007, 6:39 AM CDT for Edwards County, Real County, Texas. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 27, 2007, 6:39 AM CDT (11:39 UTC)
- Expired
- Jun 27, 2007, 10:45 AM CDT
- In force
- 4 hr
- Issued by
- NWS Austin/San Antonio, TX
- Area
- Whole counties
Counties Edwards County, TX, Real County, TX
The radar
The Laughlin AFB radar (KDFX), 74 km from the middle of the area, began a volume at 11:42 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Del Rio, TX (KDRT), launched 00:00Z, 11.7 hours before the alert went out and 96 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3269 J/kg
- Mixed-layer CIN
- -77 J/kg
- Mixed-layer LCL
- 1111 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- 18 m²/s²
- 0-3 km storm-relative helicity
- 192 m²/s²
- Significant tornado parameter
- 0.5
- Supercell composite
- 2.2
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS54 KEWX 271142
FFWEWX
TXC137-385-271545-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
639 AM CDT WED JUN 27 2007
THE NATIONAL WEATHER SERVICE IN AUSTIN SAN ANTONIO HAS ISSUED A
* FLASH FLOOD WARNING FOR...
EDWARDS COUNTY IN SOUTH CENTRAL TEXAS...
THIS INCLUDES THE CITY OF ROCKSPRINGS...
REAL COUNTY IN SOUTH CENTRAL TEXAS...
THIS INCLUDES THE CITY OF LEAKEY...
* UNTIL 1045 AM CDT
* AT 638 AM CDT...NATIONAL WEATHER SERVICE RADAR SHOWED AREA OF
ADDITIONAL RAIN...HEAVY AT TIMES...FORMING OVER EDWARDS AND
REAL COUNTIES FROM THE WEST. THIS ADDITIONAL RAIN WILL CONTINUE
THE NEXT FEW HOURS AND CAUSE FLOODING AT LOW WATER CROSSINGS...AND
ALONG RIVERS...STREAMS AND CREEKS.
* THE STORM PRODUCING FLASH FLOODING WILL OTHERWISE REMAIN OVER
MAINLY RURAL AREAS OF EDWARDS AND REAL COUNTY.
WHEN WATER COVERS THE ROAD...TURN AROUND DONT DROWN. THE LIFE YOU
SAVE MAY BE YOUR OWN.
LAT...LON 3029 9977 3009 9977 3008 9969 2993 9969
2992 9963 2964 9963 2963 10069 3029 10069
$$1 follow-up statement
000
WGUS74 KEWX 271216
FFSEWX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
713 AM CDT WED JUN 27 2007
TXC137-385-271545-
EDWARDS TX-REAL TX-
713 AM CDT WED JUN 27 2007
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1045 AM CDT FOR REAL
AND EDWARDS COUNTIES...
LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO ROCKSPRINGS.
NATIONAL WEATHER SERVICE DOPPLER RADARS CONTINUED TO INDICATE VERY
HEAVY RAINFALL FROM A LINE OF SHOWERS AND THUNDERSTORMS OVER WESTERN
SOUTH CENTRAL TEXAS. AN ESTIMATED 1 TO 2 INCHES HAS FALLEN ACROSS
THE REGION IN THE PAST HOUR...AND AN ADDITIONAL ONE HALF OF AN INCH
TO ONE INCH CAN BE EXPECTED THIS MORNING.
WHEN WATER COVERS THE ROAD...TURN AROUND DONT DROWN. THE LIFE YOU
SAVE MAY BE YOUR OWN.
MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. DO NOT DRIVE THROUGH FLOODED
AREAS...ESPECIALLY AT NIGHT. STAY TUNED TO NOAA WEATHER RADIO OR
LOCAL NEWS MEDIA FOR THE LATEST FLOOD INFORMATION.
LAT...LON 3029 9977 3009 9977 3008 9969 2993 9969
2992 9963 2964 9963 2963 10069 3029 10069
$$What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this flash flood warning went out at Jun 27, 6:30 AM CDT, 9 minutes earlier.
Area forecast discussion, Jun 27, 6:30 AM CDT, 9 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 630 AM CDT WED JUN 27 2007 .DISCUSSION... QUICK UPDATE TO EXPAND FLASH FLOOD WATCH FOR THE ENTIRE CWA AND TO EXTEND IT UNTIL MIDNIGHT. PLEASE REMAIN ALERT AS THE VERY DANGEROUS WEATHER SITUATION IS EXPECTED TO CONTINUE THROUGH AT LEAST TODAY. && .PREV DISCUSSION... /ISSUED 346 AM CDT WED JUN 27 2007/ ..LIKELIHOOD FOR FLASH FLOODING WILL CONTINUE THROUGH AT LEAST THE END OF THE WEEK... DISCUSSION... LITTLE CHANGE TO THE ONGOING FORECAST...WHICH MEANS BAD NEWS FOR SOUTH CENTRAL TEXAS AS VERY WET...AND VERY DANGEROUS...CONDITIONS ARE EXPECTED THROUGH THE FORECAST PERIOD. ALREADY HAVE CONCERNS THIS MORNING AS HEAVY RAINFALL CONTINUES ACROSS THE EASTERN HILL COUNTRY. AN ESTIMATED 4 TO 8 INCHES HAS FALLEN OVER PORTIONS OF BURNET...LLANO...AND WILLIAMSON COUNTY OVER THE PAST 3 HOURS...WITH THE POSSIBILITY OF TOTALS OF 10 TO 12 INCHES BY SUNRISE. IF THAT WASNT ENOUGH...THERE IS A WELL DEFINED MCS APPROACHING FROM THE BIG COUNTRY/TRANS-PECOS REGION. CURRENT SEVERE THUNDERSTORM WATCH MAY BE EXPANDED EASTWARD AND EXTENDED IN TIME IF THIS SYSTEM CONTINUES TO HOLD TOGETHER. DAMAGING WINDS ARE CLEARLY THE PRIMARY CONCERN WITH THIS SYSTEM...BUT RAINFALL OF 2-3 INCHES AN HOUR IS ALSO A POSSIBILITY. RAIN CHANCES WITH THE LIKELIHOOD OF HEAVY RAINFALL WILL CONTINUE THROUGH WEDNESDAY AFTERNOON AND EVENING. GFS HAD VERY POOR INITIALIZATION FOR THE 00Z RUN...SO HAVE CONTINUED TO GO CLOSER TO NAM NUMBERS AS IT NOT ONLY SEEMS TO HAVE A BETTER HANDLE ON THE SITUATION...BUT HAS ALSO PROVEN ITS WORTH OVER THE PAST FEW WEEKS. AS PREVIOUSLY MENTIONED...THIS MEANS BAD NEWS FOR OUR NECK OF THE WOODS AS THE NAM KEEPS GOOD CHANCES FOR RAIN AS WELL AS HIGH QPF THROUGH THE FORECAST PERIOD. WILL BE EXTENDING THE FLASH FLOOD WATCH WITHIN THE NEXT FEW HOURS TO RUN THROUGH THIS EVENING. THE WEAK UPPER LOW STATIONED OVER TEXAS WHICH HAS BEEN CHANNELING ALL OF THIS MOISTURE INTO THE REGION WILL REMAIN IN THE PICTURE THROUGH THE NEXT SEVERAL DAYS. WET PATTERN WILL CONTINUE INTO THE WEEKEND AND NEXT WEEK...WITH ADDITIONAL FLASH FLOODING EXPECTED EACH DAY. MODELS ARE INDICATING THAT THE LOW WILL WEAKEN SOME WHAT DURING THE EARLY PART OF NEXT WEEK...WHICH MEANS THAT RAIN CHANCES MAY DECREASE BY THE MIDDLE OF THE WEEK. HAVE LEFT IN 20-30 POPS ACROSS THE AREA AROUND THE JULY 4TH HOLIDAY FOR THE TIME BEING. DAYTIME TEMPERATURES WILL BE A GOOD 5 TO 7 DEGREES BELOW NORMAL DUE TO EXPANSIVE CLOUD COVERAGE INHIBITING WARMING. LOWS WILL GENERALLY BE WITHIN A FEW DEGREES OF LATE JUNE/EARLY JULY NORMALS ACROSS THE REGION. PLEASE REMAIN ALERT TO THE ONGOING DANGEROUS WEATHER SITUATION. && .PRELIMINARY POINT TEMPS/POPS... AUSTIN CAMP MABRY 89 72 89 71 89 / 50 50 40 40 40 AUSTIN BERGSTROM INTL AIRPORT 89 71 89 69 88 / 50 50 40 40 40 DEL RIO INTL AIRPORT 92 74 91 72 90 / 40 40 40 50 50 SAN ANTONIO INTL AIRPORT 89 74 89 72 88 / 40 40 40 40 40 && .EWX WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH THROUGH THIS EVENING FOR THE FOLLOWING ZONES: ATASCOSA...BANDERA...BASTROP...BEXAR...BLANCO...BURNET...CALDWELL... COMAL...DE WITT...DIMMIT...EDWARDS...FAYETTE...FRIO...GILLESPIE... GONZALES...GUADALUPE...HAYS...KARNES...KENDALL...KERR...KINNEY... LAVACA...LEE...LLANO...MAVERICK...MEDINA...REAL...TRAVIS...UVALDE... VAL VERDE...WILLIAMSON...WILSON...ZAVALA. && 25/08
Hazardous weather outlook, Jun 27, 3:35 AM CDT, 3 hours 4 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 335 AM CDT WED JUN 27 2007 TXZ171>173-183>194-202>209-217>225-228-281100- LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA- GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE- MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA- FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT- 335 AM CDT WED JUN 27 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS. .DAY ONE...TODAY AND TONIGHT... SHOWERS AND THUNDERSTORMS TODAY WILL PRODUCE LOCALLY HEAVY RAINS...FREQUENT DANGEROUS LIGHTNING...STRONG WIND GUSTS AND SOME HAIL. LOCALLY HEAVY RAIN IS EXPECTED TO CAUSE FLASH FLOODING ALONG CREEKS...STREAMS...AND AT LOW WATER CROSSINGS. THERE IS A CHANCE OF SHOWERS OR THUNDERSTORMS OVER THE AREA THIS EVENING. STRONG WINDS...LOCALLY HEAVY RAIN... DANGEROUS LIGHTNING AND SOME HAIL IS POSSIBLE. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY... THE CHANCE OF SHOWERS AND THUNDERSTORMS IS EXPECTED TO CONTINUE THROUGH THE EARLY PART OF NEXT WEEK. LOCALLY HEAVY RAIN...FREQUENT LIGHTNING...AND STRONG WINDS WILL ACCOMPANY THE THUNDERSTORMS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED TODAY.
In the hours before
Local storm report, Jun 27, 1:48 AM CDT, 4 hours 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
148 AM CDT WED JUN 27 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0140 AM FLASH FLOOD MARBLE FALLS 30.58N 98.27W
06/27/2007 BURNET TX LAW ENFORCEMENT
SERIOUS FLOODING ACROSS SOUTHERN BURNET COUNTY. 3 HOUR
RAINFALL TOTALS 7 TO 9 INCHES WITH HOURLY RAINFALL RATES
AT ABOUT 4-5 INCHES.
0140 AM FLASH FLOOD KINGSLAND 30.66N 98.45W
06/27/2007 LLANO TX MESONET
SERIOUS FLOODING IN PROGRESS ACROSS SOUTHWEST LLANO
COUNTY. HOURLY RAINFALL RATES 1-3 INCHES. 2.5 TO 4.5
INCHES GAGED PAST 2 HOURS.
&&
JPBSpecial weather statement, Jun 27, 2:07 AM CDT, 4 hours 32 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 207 AM CDT WED JUN 27 2007 TXZ171>173-183>194-202>209-217>225-228-270915- LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA- GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE- MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA- FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT- INCLUDING THE CITIES OF...LLANO...BURNET...GEORGETOWN...DEL RIO... ROCKSPRINGS...LEAKEY...KERRVILLE...BANDERA...FREDERICKSBURG... BOERNE...BLANCO...SAN MARCOS...AUSTIN...BASTROP...GIDDINGS... BRACKETTVILLE...UVALDE...HONDO...SAN ANTONIO...NEW BRAUNFELS... SEGUIN...LOCKHART...LA GRANGE...EAGLE PASS...CRYSTAL CITY... PEARSALL...PLEASANTON...FLORESVILLE...KARNES CITY...GONZALES... CUERO...HALLETTSVILLE...CARRIZO SPRINGS 207 AM CDT WED JUN 27 2007 ...FAST MOVING LINE OF THUNDERSTORMS TO THE NORTHWEST COMING IN THE FEW HOURS... IN ADDITION TO HEAVY RAINS OVER PARTS OF LLANO....BURNET AND BLANCO COUNTIES...A LINE OF THUNDERSTORMS WAS FROM WEST OF SAN ANGELO TO NORTH OF DRYDEN...MOVING SOUTHEAST AT 40 MPH. THESE SHOWERS AND THUNDERSTORMS WILL MOVE OVER SOUTH CENTRAL TEXAS IN A FEW HOURS TO EARLY MORNING HOURS OF WEDNESDAY MORNING. STRONG WINDS...FREQUENT LIGHTNING...LOCALLY HEAVY RAIN AND SOME HAIL IS POSSIBLE WITH THESE THUNDERSTORMS. WINDS AT FT STOCKTON GUSTED TO 66 MPH WITH THE PASSAGE OF THESE THUNDERSTORMS. A SIMILAR CLUSTER OF THUNDERSTORMS THE NIGHT OF JUNE 4TH AND EARLY MORNING HOURS OF JUNE 5TH OF THIS YEAR MOVED ACROSS SOUTH CENTRAL TEXAS IN THE MORNING HOURS. JUNE 24TH TO JUNE 30TH THIS YEAR IS LIGHTNING SAFETY AWARENESS WEEK. SUMMER IS THE PEAK SEASON FOR ONE OF THE NATIONS DEADLIEST WEATHER PHENOMENA...LIGHTNING. IN THE PAST 30 YEARS... LIGHTNING HAS KILLED MORE PEOPLE PER YEAR THAN WHAT WAS CAUSED BY TORNADOES AND HURRICANES. HOWEVER...BECAUSE LIGHTNING USUALLY CLAIMS ONLY ONE OR TWO VICTIMS AT A TIME...AND BECAUSE LIGHTNING DOES NOT CAUSE THE MASS DESTRUCTION LEFT IN THE WAKE OF TORNADOES OR HURRICANES...LIGHTNING GENERALLY RECEIVES MUCH LESS ATTENTION THAN THE MORE DESTRUCTIVE WEATHER-RELATED KILLERS. WHILE DOCUMENTED LIGHTNING INJURIES IN THE UNITED STATES AVERAGE ABOUT 300 PER YEAR...UNDOCUMENTED INJURIES CAUSED BY LIGHTNING ARE LIKELY MUCH HIGHER. SEVERE THUNDERSTORM WATCH 455 IS IN EFFECT FOR VAL VERDE... EDWARDS AND KINNEY COUNTIES UNTIL 5 AM THIS MORNING.
Local storm report, Jun 27, 4:25 AM CDT, 2 hours 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
425 AM CDT WED JUN 27 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0421 AM FLASH FLOOD FLORENCE 30.84N 97.79W
06/27/2007 WILLIAMSON TX LAW ENFORCEMENT
NUMEROUS ROADS IMPASSABLE, NUMEROUS WATER RESCUES FROM
HOMES AND CARS, SOME ROADS DAMAGED - WASHED AWAY,
HELICOPTER RESCUES FROM ROOFS OF HOUSES, IN LEANDER,
LIBERTY HILL, AND FLORENCE.
&&
JPBLocal storm report, Jun 27, 5:23 AM CDT, 1 hour 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
523 AM CDT WED JUN 27 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0455 AM FLASH FLOOD 2 N LEANDER 30.59N 97.86W
06/27/2007 WILLIAMSON TX LAW ENFORCEMENT
HIGHWAY 183 AT THE SOUTH SAN GABRIEL RIVER IS CLOSED.
WATER HAS CRESTED THE BRIDGE WITH 1-2 FOOT WAKES.
&&
MSLocal storm report, Jun 27, 5:34 AM CDT, 1 hour 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
534 AM CDT WED JUN 27 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0525 AM FLASH FLOOD 1 NW LIBERTY HILL 30.68N 97.93W
06/27/2007 WILLIAMSON TX LAW ENFORCEMENT
BRIDGE AT RR1869 AT THE SAN GABRIEL RIVER HAS BEEN WASHED
OUT.
&&
MSLocal storm report, Jun 27, 5:47 AM CDT, 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
547 AM CDT WED JUN 27 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0535 AM FLASH FLOOD LIBERTY HILL 30.67N 97.92W
06/27/2007 WILLIAMSON TX LAW ENFORCEMENT
CR236 WEST OF CR200--BRIDGE WASHED OUT. SAN GABRIEL RIVER
HAS CRESTED OVER CR 279.
&&
MSThe office that day
Everything else NWS Austin/San Antonio, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 26, 9:15 PM CDT | Flash Flood Warning | EWX | Williamson | 3 hr |
| Jun 26, 9:51 PM CDT | Flash Flood Warning | EWX | Burnet | 3 hr |
| Jun 26, 10:22 PM CDT | Flash Flood Warning | EWX | Blanco | 3 hr |
| Jun 26, 10:41 PM CDT | Severe Thunderstorm Warning | EWX | Burnet | 34 min |
| Jun 26, 11:52 PM CDT | Flash Flood Warning | EWX | Williamson | 4 hr |
| Jun 26, 11:55 PM CDT | Flash Flood Warning | EWX | Burnet | 5 hr |
| Jun 27, 12:33 AM CDT | Flash Flood Warning | EWX | Llano | 4 hr |
| Jun 27, 1:32 AM CDT | Flash Flood Warning | EWX | Blanco | 3 hr |
| Jun 27, 3:38 AM CDT | Severe Thunderstorm Warning | EWX | Val Verde | 82 min |
| Jun 27, 4:01 AM CDT | Flash Flood Warning | EWX | Blanco, Burnet, Llano | 4 hr |
| Jun 27, 4:29 AM CDT | Flash Flood Warning | EWX | Williamson | 6 hr |
| Jun 27, 4:36 AM CDT | Flash Flood Warning | EWX | Gillespie | 4 hr |
| Jun 27, 4:53 AM CDT | Severe Thunderstorm Warning | EWX | Kinney, Val Verde | 82 min |
| Jun 27, 5:21 AM CDT | Severe Thunderstorm Warning | EWX | Maverick | 69 min |
| Jun 27, 6:00 AM CDT | Flash Flood Warning | EWX | Bandera, Kendall, Kerr | 4 hr |
| Jun 27, 6:09 AM CDT | Flash Flood Warning | EWX | Blanco, Burnet, Gillespie, Llano | 6 hr |
| Jun 27, 6:35 AM CDT | Flash Flood Warning | EWX | Medina, Uvalde | 4 hr |
| Jun 27, 7:15 AM CDT | Flash Flood Warning | EWX | Williamson | 5 hr |
| Jun 27, 12:14 PM CDT | Flash Flood Warning | EWX | Blanco, Burnet, Gillespie, Llano, Travis, Williamson | 2 hr |
Nearby
Flash Flood Warnings in Texas, 2007Every flash flood warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.